12-Nov-2010I am currently undergoing a six course treatment of FEC to ensure clearance of breastcancer. What I find worrying is that I am getting a side effect that does not seem to havebeen experienced by any of the people undergoing the same course. Whilst I appreciatethat I have not waded through every last bit of data on this subject, the attitude of the doctorswhen I mention this side effect leads me to believe that it is not common. I would find itreassuring if there's somebody else out there who is encountering similar and has founda way to deal with it. I have not felt any of the nausea, have indeed lost my hair and amsubject to bouts of being tired out with little cause. They're fine, I expected these but what Idid not anticipate was becoming a perpetual windbag. I persistently want to burp and passwind and it's very uncomfortable. In fact at times it's very painful. At its worst. it's like beingpunched in the back and pain spreads therefrom round to my chest. This, at first only cameon in the evening but frighteneingly is stretching to nearly all day although not always in itsworst scenario. The doctors prescribed Lansoprazole and whilst this helped ameliorate thesymptoms, after two weeks worth the effect seems to be wearing off. I was advised whenit is at its worst to go to A & E but can you imagine sitting in such a department burpingcontinuously and loudly? Needless to say I shall avoid that at all costs. Another thing I havenoticed is that I'm getting cravings for things I don't normally eat. Everyone knows that whena woman is pregnant she latches onto certain combinations of food but I've never beenpregnant and having always had a weight problem I rarely eat sweets, pastries or similar. Now I have yearnings for ice-cream, biscuits and others which I've always been able toresist in the past. Is there anyone out there in a similar situation? i am beginning to feel likea freak. 28-Apr-2010Re: Side effects of Chemo 12-Nov-2010 19:37
I also ate lots of icecream which I dont normally bother with.I had a taste for mashed potatoas well.Try to drink lots of water to keep your stomach flowing,are you allowed to usewindease ?It is pretty good.Mint tea works well and walk around after eating.
I hope you can find a solution to this as wind is a terribly painful thing.
come back and let us know how you get on,we cant hear you burping on here so you are
12-Nov-2010Re: Side effects of Chemo 14-Nov-2010 11:49
Thank you for responding. It's reassuring to know that someone else has had these foodcravings. With regard to windease, I have been told that it's o.k. to use such but likeLansoprazole their efficacy seems to deteriorate the more you take. I'll do as you suggestwith regard to the water and walking around after meals. I like your sense of humour. 14-Nov-2010Re: Side effects of Chemo 14-Nov-2010 16:42
I, too, had bad gas during chemotherapy. It smelled of chemicals and I was very self-conscious. But it hurt if I didn't let it out so it had to be done!
As for cravings, I ate more ice cream in those six months than I had in my entire life. Andcookies, and mini-wheats. I didn't have much of an appetite so I figured as long as I waseating, it didn't matter what I was eating! And my doctor assured me it was normal, and toldme to eat whatever I wanted, whenever I wanted.
There are no miracle cure diets, as long as you have a semi-balanced diet the 'extras' willmake you feel better! It's ok to indulge in at least one thing that makes you happy. 04-Oct-2010Re: Side effects of Chemo 15-Nov-2010 09:06
hi kiti, not heard of that side effect was yours a hormone receptive cancer, as i shall bestarting chemo shortly seeing the oncologist end of the month, do hope you get over thismiserable effect a s a p x
12-Nov-2010Re: Side effects of Chemo 17-Nov-2010 12:40
Thank you for replying and I found it so reassuring that someone else experienced the samething. Please do not think I mean I want someone else to suffer just not being alone in thispredicament is comforting. You do not say whether or not you were put on lansoprazole. Ifyou were I would be interested to know whether you found it partially effective or not at all. Iwas in HMV the other day when the urge came (rear) and had to scuttle round several aislesto distance myself from other shoppers!!! I get the impression that you have finished yourchemo course and would like to know if your digestive system has returned to normal. 12-Nov-2010Re: Side effects of Chemo 17-Nov-2010 12:56
Nice to hear from you. I wish you all the best with your treatment. Please bear in mind thatnot all side effects are as indicated on the blurb that you are given. I was told to expect hair
loss within the first ten days but nothing happened until the third week. I did try the coldcap but found it was not only too cold and heavy but actually found the cold so extremethat it was painful. One thing you may not have been advised of, is how cold your headfeels without hair. Around the house and in bed at night I wear a towelling turban. I'll behonest with you, I cannot remember whether mine was hormone related or not, i found Iwas deluged with so many pamphlets, booklets and notes that I mentally switched off andrestricted myself to questions relevant to my next course of action. I think, sometimes therecomes a time when too much information is not conducive to well-being.
Take each day as it comes. I found it better not to attribute anything and everything to side-effects until the sysmptoms kept recurring. 04-Aug-2010Re: Side effects of Chemo 19-Nov-2010 17:25
Your consultant wants shooting sending you to A and E. Don't you realize you could catchanything there.
20-Nov-2010Re: Side effects of Chemo 20-Nov-2010 22:24
Hi I am undergoing chemo at the moment and I feel nausea every day, they have tried fourdifferent anti-sickness drugs and none seem to work!
In my case if I have wind, I find it a big relief.Please dont be embarrassed we are alldifferent, as the doctors are constantly telling me!Good luck!
04-Oct-2010Re: Side effects of Chemo 25-Nov-2010 10:11
hi kiti, thanks for that, went for results of 2nd yesterday, clearance lymph nodes were allcancer free so only two out of 15 were positive, it wasn grade 1 hormone receptive cancer1" now all gone buthave to start chemo then radiotherapy and tablets am. couldnt quiteremember the name of them, say i will lose my hair but chemo will be a insurance see theoncologist on monday which i am dreading really uneasy about the chemo and consideringto avoid it. regards sandy x
01-Jul-2010Re: Side effects of Chemo 25-Nov-2010 12:36
Hi Sandy, laptop broke had to get new 1 couldnt get online for ages got the knack of it nowglad to hear youve had your results now know your treatment plan sorry to hear you needchemo to , hope youve recovered from your last op well im doing fine 2 days left or radiohavent felt tired just hassle going to hospital every day take care Carol x
11-Oct-2010Re: Side effects of Chemo 25-Nov-2010 22:54
hi sandy i'm just about to start my chemo next week too for breast cancer. mine was a triplenegative grade three tumour and i'm to have 6 cycles of FEC chemo 3 weeks apart followedby 4 weeks of radiotherapy.
It feels to me a bit like stepping of a bridge into the unknown, but what is spurring me on aremy kids, i to do this for myself and my family.Ihave three sons ages 20, 16, and 8 and i havebeen open with them about my surgery and now the chemo step! i've been telling myself itsjust a few months out of my life which the chemo and radio are going to let me have.
i'm feeling anxious about losing my hair and have had my long hair cut short but will justhave to cope with it i guess.
For me i find it difficult not being able to plan my life for the foreseeable future ( i'm usuallypretty organised) because i don't know how i am going to feel! However this weekend i'mgoing to get the hristmas decorations and tree down from the loft and we'll put them up, justincase i feel yucky later. i've bought the boys main pressies and plan to do most stuff online.
I read on here someone saying that sucking frozen pineapple helps with the after taste ofchemo, so i'm going to give that a try too. Anyway i've blethered on quite a bit so good luckwith your chemo, and we'll continue on this journey,
22-Jul-2010Re: Side effects of Chemo 26-Nov-2010 08:32
Kitishka, My Brother suffered terrible wind, and like you pains in his back and side. He gotpeptac liquid aniseed on prescription, which was recommended to him by a friend who hadsuffered the same. He says it worked almost immediately, so I hope it does for you. 06-Jun-2013Re: Side effects of Chemo 06-Jun-2013 18:21
You have my sympathy. I''ve had two sessions of FEC. I eat I burp, I drink I burp, evenwater makes me burp. Weak peppermint tea helped a bit but not for long. The aniseedsounds good, I might try that. I'm glad I'm not the only one:)
Mycology The ECMM/CEMM Mycology Newsletter is mailedto the members of the national societies affiliatedto the European Confederation of Medical newsletter Mycology (about 3000 in 23 different countries) European Confederation of Medical Mycology Confédération Européenne de Mycologie Médicale Our 13th anniversary Contents Last year a voting round among the Council membersh
Indian Journal of Comprehensive Dental Care ABSTRACT: Trigeminal Neuralgia is the most common form of neuralgia. It is a neuropathic disorder of the trigeminal nerve that causes episodes of intense pain in the lips, nose, scalp, forehead, and jaws. In the past, numerous treatment modalities have been tried to alleviate neuralgic pain and these have ranged from 1. Senior Lecturer,